Alert archive / Maine / Gale Warnings in 2011
Gale Warning 5, NWS Gray, ME
NWS Gray, ME issued this gale warning at Feb 1, 2011, 3:22 PM EST. It took effect at Feb 2, 2011, 1:00 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 3:22 PM EST (20:22 UTC)
- In effect from
- Feb 2, 2011, 1:00 PM EST
- Expired
- Feb 2, 2011, 8:56 PM EST
- In force
- 8 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
547 WHUS71 KGYX 012022 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 322 PM EST TUE FEB 1 2011 ANZ150-152-154-021130- /O.CAN.KGYX.SC.Y.0013.110202T0000Z-110202T1200Z/ /O.UPG.KGYX.GL.A.0004.110202T1200Z-110203T0600Z/ /O.NEW.KGYX.GL.W.0005.110202T1800Z-110203T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 322 PM EST TUE FEB 1 2011 ...GALE WARNING IN EFFECT FROM 1 PM TO 7 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 PM TO 7 PM EST WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: GRADUALLY INCREASING TO NE 20 TO 25 KT BY LATE TONIGHT...WITH FREQUENT GUSTS TO 40 KT BY WEDNESDAY AFTERNOON. * SEAS: GRADUALLY BUILDING TO 9 TO 14 FT WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-021130- /O.CAN.KGYX.SC.Y.0013.110202T0000Z-110202T1200Z/ /O.NEW.KGYX.GL.W.0005.110202T1800Z-110203T0000Z/ PENOBSCOT BAY- 322 PM EST TUE FEB 1 2011 ...GALE WARNING IN EFFECT FROM 1 PM TO 7 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 PM TO 7 PM EST WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS: GRADUALLY INCREASING TO NE 20 TO 25 KT BY LATE TONIGHT...WITH FREQUENT GUSTS TO 35 KT BY WEDNESDAY AFTERNOON. * SEAS: GRADUALLY BUILDING TO 4 TO 7 FT WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-021130- /O.CAN.KGYX.SC.Y.0013.110202T0000Z-110202T1200Z/ /O.NEW.KGYX.SC.Y.0014.110202T1200Z-110203T0000Z/ CASCO BAY- 322 PM EST TUE FEB 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY. * WINDS: NE INCREASING TO 15 TO 20 KT...WITH FREQUENT GUSTS TO 25 KT. * SEAS: BUILDING TO 2 TO 4 FT TONIGHT. * WINDS: GRADUALLY INCREASING TO NE 15 TO 20 KT BY LATE TONIGHT...WITH FREQUENT GUSTS TO 30 KT BY WEDNESDAY AFTERNOON. * SEAS: GRADUALLY BUILDING TO 4 TO 7 FT WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
3 follow-up statements
234 WHUS71 KGYX 021012 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 512 AM EST WED FEB 2 2011 ANZ150>152-154-030000- /O.CON.KGYX.GL.W.0005.110202T1800Z-110203T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 512 AM EST WED FEB 2 2011 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING. * NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS BY THIS AFTERNOON. * SEAS WILL BUILD TO 7 TO 10 FEET BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-030000- /O.CON.KGYX.SC.Y.0014.110202T1200Z-110203T0000Z/ CASCO BAY- 512 AM EST WED FEB 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * NORTHEAST WINDS WILL INCREASE TO 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS. * SEAS WILL INCREASE TO 3 TO 5 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
890 WHUS71 KGYX 022244 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 544 PM EST WED FEB 2 2011 ANZ150>152-154-030300- /O.EXT.KGYX.GL.W.0005.000000T0000Z-110203T0300Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 544 PM EST WED FEB 2 2011 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. * NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS BY THIS AFTERNOON. * SEAS WILL BUILD TO 7 TO 10 FEET BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-030600- /O.EXT.KGYX.SC.Y.0014.000000T0000Z-110203T0600Z/ CASCO BAY- 544 PM EST WED FEB 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST THURSDAY. * NORTHEAST WINDS WILL INCREASE TO 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS. * SEAS WILL INCREASE TO 3 TO 5 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
351 WHUS71 KGYX 030156 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 856 PM EST WED FEB 2 2011 ANZ150>152-154-031500- /O.CAN.KGYX.GL.W.0005.000000T0000Z-110203T0300Z/ /O.EXB.KGYX.SC.Y.0014.000000T0000Z-110203T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 856 PM EST WED FEB 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND WAVES: WINDS WILL DIMINISH BELOW 25 KNOTS OVERNIGHT. HOWEVER...SEAS WILL TAKE UNTIL AT LEAST THURSDAY MORNING TO SUBSIDE TO BELOW 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ153-031500- /O.EXT.KGYX.SC.Y.0014.000000T0000Z-110203T1500Z/ CASCO BAY- 856 PM EST WED FEB 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THURSDAY. * WINDS AND WAVES: WINDS WILL DIMINISH BELOW 25 KNOTS OVERNIGHT. HOWEVER...SEAS WILL TAKE UNTIL AT LEAST THURSDAY MORNING TO SUBSIDE TO BELOW 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 1, 2:44 PM EST, 38 minutes earlier.
Area forecast discussion, Feb 1, 2:44 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
244 PM EST TUE FEB 1 2011
.SYNOPSIS...
WEAK LOW PRESSURE SOUTHEAST OF CAPE COD WILL QUICKLY RACE EAST SOUTH
OF NOVA SCOTIA TONIGHT AS ANOTHER AREA OF LOW PRESSURE APPROACHES
FROM THE SOUTHWEST. LOW PRESSURE WILL WEAKEN AS IT MOVES INTO
UPSTATE NEW YORK ON WEDNESDAY AS A SECONDARY AREA OF LOW PRESSURE
DEVELOPS IN THE VICINITY OF CAPE COD. LOW PRESSURE WILL SHIFT
EAST INTO THE MARITIMES EARLY WEDNESDAY NIGHT. A RIDGE OF HIGH
PRESSURE WILL BUILD IN FROM THE WEST ON THURSDAY AND WILL HOLD
THROUGH FRIDAY. LOW PRESSURE OFF THE MID ATLANTIC COAST WILL TRACK
NORTHEAST ON SATURDAY PASSING SOUTHEAST OF CAPE COD AND SHIFTING
INTO THE MARITIMES SATURDAY NIGHT.
&&
.NEAR TERM /THROUGH 3 AM EARLY WEDNESDAY MORNING/...
WEAK SHORT WAVE TROUGH AND ATTENDANT AREA OF SFC LOW PRESSURE
SOUTH OF LONG ISLAND NY THAT HAS BEEN AIDING IN A GENERAL LIGHT TO
MODERATE SNOW ACROSS MUCH OF THE CWA WILL MOVE OUT LATER THIS
AFTERNOON AND EARLY EVENING. THIS WILL BRING AN END TO THE STEADY
SNOWFALL AROUND DUSK...SOONER IN SOME AREAS. OVERALL...EXPECTING
A GENERAL 3 TO 6 INCHES ACROSS SOUTHERNMOST NH AND SOUTHERNMOST ME
FROM THIS SYSTEM...WITH LIGHTER AMOUNTS TO THE NORTH. WE DON'T
EXPECT MUCH IN THE WAY OF ADDITIONAL SNOWFALL AFTER SUNSET...AND
THE WINTER WEATHER ADVISORY IS EXPECTED TO EXPIRE ON TIME /00Z/.
HOWEVER...ROADS ARE LIKELY TO BE QUITE SLIPPERY DURING THE EVENING
COMMUTE...AND FOR MUCH OF THE OVERNIGHT FOR THAT MATTER.
&&
.SHORT TERM /3 AM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON/...
STRONG SHORT WAVE TROUGH WILL CONTINUE TO EJECT OUT OF THE PLAINS
AND INTO THE INDIANA/OHIO AREA TONIGHT. STRONG WAA IN ADVANCE OF
THIS SHORT WAVE TROUGH WILL BEGIN TO SPREAD SNOW ACROSS NORTHERN
NEW ENGLAND ONCE AGAIN...FROM WEST TO EAST STARTING IN THE PRE-
DAWN HOURS. IT SHOULD BEGIN SNOWING IN PORTLAND AGAIN BETWEEN 3 AND
6 AM. SNOWFALL RATES WILL LIKELY KICK INTO HIGH GEAR RIGHT OFF THE
BAT...WITH INTENSITIES GOING TO S+ NOT TOO LONG AFTER IT STARTS.
SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE FOR A TIME
LATER WEDNESDAY MORNING INTO THE AFTERNOON HOURS. VISIBILITIES
WILL BE REDUCED TO A 1/4 MILE OR LESS FOR A GOOD CHUNK OF THE
MORNING THROUGH EARLY TO MID AFTERNOON. ADDITIONAL SNOWFALL TOTALS
FROM THE ONSET EARLY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
ARE EXPECTED TO RANGE FROM 9 TO 14 INCHES ACROSS MUCH OF THE AREA.
SLIGHTLY LESSER AMOUNTS ARE EXPECTED ACROSS NORTHERNMOST NH AND
THE WRN MAINE MOUNTAINS WHERE THE BEST FORCING LOOKS TO REMAIN
JUST TO THEIR SOUTH. WINTER STORM WARNINGS REMAIN IN EFFECT FOR
THE ENTIRE AREA. HOWEVER...WE HAVE SIMPLIFIED THINGS A BIT AND
HAVE STARTED ALL ZONES AT 09Z.
SOME SLEET MAY MIX IN ACROSS SOUTHERNMOST NH AND PERHAPS YORK
COUNTY MAINE...BUT IT WON/T LAST LONG IF IT OCCURS AND NOT LIKELY
LIMIT SNOW ACCUMS.
EVEN THOUGH WE HAVE TREATED TODAY/S SNOWFALL EVENT AND WEDNESDAY/S
AS SEPARATE EVENTS FROM AN ADVISORY/WARNING STANDPOINT...OUR SNOW
TOTAL GRAPHIC ON OUR WEB PAGE REFLECTS THE COMBINED TOTAL FOR BOTH
DAYS TO BE CONSISTENT WITH SURROUNDING OFFICES.
WINDS MAY BECOME AN ISSUE BY LATER WEDNESDAY MORNING THROUGH THE
AFTERNOON HOURS ON THE COASTAL PLAIN...ESPECIALLY CLOSER ONE GETS
TO THE SHORE. BUFKIT PROFILES/MOMENTUM TRANSFER ALGORITHMS OFF THE
GFS AND NAM SUPPORT A RELATIVELY DEEP BOUNDARY LAYER CONDUCIVE TO
MIXING WINDS DOWN TO THE SFC. WE THINK 25 TO 30 MPH GUSTS ARE
POSSIBLE ON THE COASTAL PLAIN DURING THE TIME FRAME MENTIONED
ABOVE. THIS WILL LIKELY CAUSE BLOWING AND DRIFTING...WHICH WILL
FURTHER REDUCE VISIBILITIES.
TRAVEL IS NOT RECOMMENDED WEDNESDAY...AS IT WILL BECOME DIFFICULT
AT BEST...AND NEARLY IMPOSSIBLE AT TIMES.
THE SNOW WILL TAPER OFF LATER WEDNESDAY AFTERNOON.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
SECONDARY AREA OF LOW PRESSURE WILL RACE THROUGH THE GULF OF MAINE
AND INTO THE MARITIMES WEDNESDAY NIGHT. EXPECT STEADIER SNOWFALL TO
TAPER TO SNOW SHOWERS THROUGH MIDNIGHT WITH ANOTHER INCH OR TWO OF
ACCUMULATION POSSIBLE IN MOST AREAS THROUGH MIDNIGHT. TROUGH OF LOW
PRESSURE HANGING BACK THROUGH SOUTHERN NEW ENGLAND WILL KEEP SKIES
MOSTLY CLOUDY INTO THURSDAY. CONSIDERING THE CLOUD COVER GFS MOS
TEMPS LOOKING TOO COLD AND HAVE BUMPED OVERNIGHT LOWS
UP...ESPECIALLY IN NORTHERN ZONES.
WEAK RIDGE OF HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE WEST ON
THURSDAY. TROUGH OVER SOUTHERN NEW ENGLAND GRADUALLY BREAKS DOWN
DURING THE DAY ALLOWING FOR AT LEAST PARTIAL CLEARING BY EARLY
AFTERNOON. LOOKING FOR JUST A CHANCE OF A SNOW SHOWER IN THE
MOUNTAINS BUT THE REMAINDER OF THE REGION SHOULD REMAIN DRY.
EXPECT MOSTLY CLEAR SKIES DURING THE 1ST HALF OF THURSDAY NIGHT.
WEAK SHORTWAVE CROSSING SOUTHERN CANADA WILL PUSH SOME HIGH CLOUDS
INTO MOUNTAIN AND FOOTHILLS ZONES AFTER MIDNIGHT. CLEAR SKIES AND
LIGHT WINDS DURING THE 1ST HALF OF THE NIGHT WILL ALLOW TEMPS TO
FALL TO ZERO TO 10 BELOW IN THE NORTH AND ZERO TO 10 ABOVE IN THE
SOUTH.
HIGH PRESSURE WILL HOLD OVER THE REGION ON FRIDAY WITH MOSTLY SUNNY
SKIES AND LIGHT WINDS SOUTH OF THE MOUNTAINS. LITTLE MORE IN THE WAY
OF CLOUDS IN THE NORTH.
HIGH PRESSURE WILL HANG ON THROUGH FRIDAY NIGHT AS LOW PRESSURE
HEADS NORTH ALONG THE EAST COAST. LOOKING FOR THE MAJORITY OF THE
NIGHT TO BE MOSTLY CLEAR WITH SOME HIGH CLOUDINESS MOVING IN FROM
THE SOUTH AFTER MIDNIGHT.
LOW PRESSURE PASSING SOUTHEAST OF CAPE COD ON SATURDAY WILL BRINGING
INCREASING CLOUDS AND SNOW TO THE REGION. EXPECT SNOW TO DEVELOP
DURING THE MORNING IN NEW HAMPSHIRE AND OVERSPREAD THE REMAINDER OF
THE REGION THROUGH EARLY AFTERNOON. NOT EXPECTING ANYTHING TOO HEAVY
AT THIS POINT BUT ACCUMULATIONS MAY WARRANT ADVISORIES IN SOME
SOUTHERN LOCATIONS.
SNOW COMES TO AN END SATURDAY NIGHT AS LOW PRESSURE RACES EAST INTO
THE MARITIMES. SHOULD SEE CLEARING DOWNWIND OF THE MOUNTAINS AFTER
MIDNIGHT WITH SKIES REMAINING MOSTLY CLOUDY IN THE NORTH.
WEAK LOW PRESSURE CROSSING SOUTHERN CANADA ON SUNDAY WILL BRING
VARIABLE CLOUDS AND A SLIGHT CHANCE OF SNOW SHOWERS TO THE AREA ON
SUNDAY.
LOW PRESSURE WILL DISSIPATE OVER SOUTHERN QUEBEC SUNDAY NIGHT WITH A
TRAILING COLD FRONT STALLING IN ITS WAKE OVER SOUTHERN CANADA.
ANOTHER MORE SIGNIFICANT AREA OF LOW PRESSURE FORECAST TO TRACK
ALONG THIS BOUNDARY EARLY NEXT WEEK. MODELS CURRENTLY TAKING THIS
SYSTEM TO THE WEST OF THE FORECAST AREA WITH THE WARM SECTOR
SHIFTING NORTHEAST INTO NEW ENGLAND. GENERAL SCENARIO WILL BE SNOW
CHANGING OR MIXING WITH RAIN OR SLEET...BUT WOULD EXPECT CHANGES IN
TRACK AND TIMING IN THE COMING DAYS.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...ANY IFR CIGS/VSBYS IN SNOW SHOULD IMPROVE THIS
EVENING. SNOW...HEAVY AT TIMES...WILL COMMENCE AROUND SUNRISE
WEDNESDAY AND CONTINUE FOR MUCH OF THE DAY..RESULTING IN LIFR/VLIFR
CONDITIONS.
LONG TERM...MVFR/IFR CEILINGS/VSBY WEDNESDAY NIGHT...IMPROVING TO
VFR THURSDAY. VFR FRIDAY. IFR/LIFR CEILINGS/VSBY DEVELOPING ON
SATURDAY IN SNOW...IMPROVING TO VFR SATURDAY NIGHT. VFR SUNDAY.
&&
.MARINE...
SHORT TERM...NORTHEAST WINDS WILL INCREASE TONIGHT AND PEAK
WEDNESDAY AFTERNOON. WE EXPECT LOW END GALES TO OCCUR ON THE OCEAN
WATERS WEDNESDAY AFTERNOON. SCA MORE LIKELY ON CASCO BAY. SEAS
WILL INCREASE AND BECOME ROUGH BY WEDNESDAY AFTERNOON...WITH WAVES
OF 10 OR MORE FEET LIKELY.
LONG TERM...SCA'S LIKELY WEDNESDAY NIGHT AND AGAIN ON SATURDAY.
&&
.TIDES/COASTAL FLOODING...
NORTHEAST WINDS COMBINED WITH 10+ FT OFFSHORE SEAS MAY ALLOW FOR
SOME MINOR SPLASHOVER ISSUES ON THE SRN ME AND NH COAST AROUND THE
TIMES OF HIGH TIDE WED/WED NIGHT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY
FOR MEZ007>009-012>014-018>028.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MEZ018-
023.
NH...WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY
FOR NHZ001>010-013-014.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
NHZ007>010-013-014.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM EST WEDNESDAY FOR
ANZ153.
GALE WARNING FROM 1 PM TO 7 PM EST WEDNESDAY FOR ANZ150>152-
154.
&&
NEAR/SHORT TERM...EKSTERHazardous weather outlook, Feb 1, 3:59 AM EST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 359 AM EST TUE FEB 1 2011 MEZ007>009-012>014-018>028-NHZ001>004-006-020900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN CARROLL- 359 AM EST TUE FEB 1 2011 ...WINTER STORM WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN SNOWFALL AMOUNTS DURING THIS STORM. ANZ151-153-020900- PENOBSCOT BAY-CASCO BAY- 359 AM EST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150-152-154-020900- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 359 AM EST TUE FEB 1 2011 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. GALE FORCE WINDS ARE POSSIBLE LATE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ007-008-013-014-020900- SULLIVAN-MERRIMACK-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 359 AM EST TUE FEB 1 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN SNOWFALL AMOUNTS DURING THESE STORMS. NHZ005-009-010-020900- SOUTHERN GRAFTON-BELKNAP-STRAFFORD- 359 AM EST TUE FEB 1 2011 ...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN SNOWFALL AMOUNTS DURING THIS STORM.
In the hours before
Special weather statement, Feb 1, 10:51 AM EST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1051 AM EST TUE FEB 1 2011 MEZ012>014-019>022-024>028-NHZ002>006-012200- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND... THOMASTON...BELFAST...LINCOLNVILLE...BERLIN...LANCASTER... LITTLETON...NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH... WOLFEBORO...OSSIPEE 1051 AM EST TUE FEB 1 2011 ...SLIPPERY TRAVEL IN SNOW THIS AFTERNOON INTO THE EVENING... LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE THROUGH THE AFTERNOON HOURS...AND TAPER OFF AND END BY EARLY EVENING. ROADS WILL CONTINUE TO BECOME SLIPPERY AS THE AFTERNOON PROGRESSES...WITH MUCH OF THE AREA ROADS BEING SNOW COVERED FOR THE AFTERNOON AND EVENING COMMUTE. SNOWFALL TOTALS THROUGH EARLY EVENING SHOULD AMOUNT TO 2 TO 4 INCHES ACROSS CENTRAL NEW HAMPSHIRE AND MUCH OF SOUTHERN AND CENTRAL MAINE. MLE
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:58 AM EST | Small Craft Advisory | GYX | 12 hr | |
| Feb 1, 3:58 AM EST | Winter Storm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 41 hr |
| Feb 1, 3:22 PM EST | Small Craft Advisory | GYX | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.